Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 112, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 17, 2006, 6:36 PM CDT for Columbia County, Wisconsin. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2006, 6:36 PM CDT (23:36 UTC)
- Expired
- Jul 17, 2006, 7:45 PM CDT
- In force
- 69 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 90 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:28 PM CDT | HAIL 0.5 | Cambria, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3786 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 172337
SVRMKX
WIC021-180045-
/O.NEW.KMKX.SV.W.0112.060717T2336Z-060718T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
637 PM CDT MON JUL 17 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 745 PM CDT
* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
PORTAGE...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PORTAGE BY 645 PM CDT...
PARDEEVILLE BY 705 PM CDT...
RIO BY 720 PM CDT...
FALL RIVER BY 740 PM CDT...
COLUMBUS BY 745 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY CLOUD TO
GROUND LIGHTNING...AND BRIEF TORRENTIAL RAINFALL. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
4363 8901
$$
WOOD6 follow-up statements
000
WWUS53 KMKX 172350
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT MON JUL 17 2006
WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
648 PM CDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR PORTAGE...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WYOCENA...PARDEEVILLE AND 6 MILES NORTHEAST OF POYNETTE BY 710 PM
CDT...
RIO BY 725 PM CDT...
OTSEGO AND DOYLESTOWN BY 735 PM CDT...
FALL RIVER AND COLUMBUS BY 745 PM CDT...
THERE IS ANOTHER POTENTIALLY SEVERE THUNDERSTORM LOCATED NEAR
FRIESLAND
MOVING SOUTHEAST AROUND 30 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
4363 8901
$$
KRR000
WWUS53 KMKX 180000
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 PM CDT MON JUL 17 2006
WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
659 PM CDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED JUST EAST OF PORTAGE...MOVING EAST SOUTHEAST AT 30 MPH.
*THE SEVERE THUNDERSTORM WILL BE NEAR...
PARDEEVILLE BY 705 PM CDT...
WYOCENA BY 710 PM CDT...
RIO BY 720 PM CDT...
CAMBRIA...DOYLESTOWN AND 6 MILES NORTH OF OTSEGO BY 730 PM CDT...
7 MILES SOUTH OF FRIESLAND BY 735 PM CDT...
6 MILES NORTH OF FALL RIVER AND 9 MILES NORTH OF COLUMBUS BY 745 PM
CDT...
THE STORM IN THE NORTHEAST CORNER OF THE COUNTY HAS WEAKENED AND
MOVED INTO DODGE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
4363 8901
$$
KAPELA000
WWUS53 KMKX 180011
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT MON JUL 17 2006
WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
710 PM CDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTH OF PARDEEVILLE...OR ABOUT 8 MILES EAST
NORTHEAST OF PORTAGE...MOVING EAST SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF RIO BY 725 PM CDT...
CAMBRIA BY 730 PM CDT...
FRIESLAND AND 7 MILES NORTH OF DOYLESTOWN BY 735 PM CDT...
9 MILES NORTH OF FALL RIVER BY 745 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
4363 8901
$$
KAPELA000
WWUS53 KMKX 180020
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT MON JUL 17 2006
WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
720 PM CDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHEAST OF PARDEEVILLE...OR ABOUT 13 MILES EAST OF
PORTAGE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMBRIA...FRIESLAND AND 8 MILES NORTH OF DOYLESTOWN BY 725 PM
CDT...
9 MILES NORTH OF FALL RIVER BY 735 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
4363 8901
$$
KAPELA000
WWUS53 KMKX 180032
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
731 PM CDT MON JUL 17 2006
WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
731 PM CDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST NORTH OF PARDEEVILLE...OR ABOUT 10 MILES EAST OF
PORTAGE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF RIO BY 735 PM CDT...
CAMBRIA BY 740 PM CDT...
FRIESLAND...7 MILES NORTH OF DOYLESTOWN AND 9 MILES NORTH OF OTSEGO
BY 745 PM CDT...
ANOTHER POTENTIALLY SEVERE STORM WAS LOCATED NEAR CAMBRIA...AND IT
WAS MOVING EAST AT 30 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
4363 8901
$$
KAPELA000
WWUS53 KMKX 180043
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 PM CDT MON JUL 17 2006
WIC021-180054-
/O.EXP.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
744 PM CDT MON JUL 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY EXPIRES AT 745
PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
4363 8901
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:00 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 17, 2:00 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT MON JUL 17 2006 .DISCUSSION...FCST FOCUS IS ON HANDLING POPS TONIGHT THROUGH SATURDAY EVENING. VERY COMPLICATED WX PATTERN THE NEXT 36HRS WITH 3 DISTINCT FEATURES PLAYING PARTS IN THE SCENARIO TONIGHT THROUGH SATURDAY NIGHT. H5 S/W WITH A SIGNIFICANT THERMODYNAMIC CONTRIBUTION ASSOC WITH H8 BAROCLINIC ZONE TO THE SOUTH IS GENERATING LARGE AREA OF SHOWERS FM SRN WI BACK SOUTHWEST INTO IL/IA. THEN THERE IS THE ROGUE MCV DROPPING OUT OF SE SDKTA ERLY THIS AFTN...WITH A PRONOUNCED CIRCULATION SEEN IN THE RADAR LOOP. THIS FEATURE HAS A MIND OF IT/S OWN AND NOT HANDLED BY THE MODELS AT ALL. THIS IS A LONG LIVED COMPLEX FROM LAST NIGHT. WV IMAGERY SUGGESTS IT IS TURNING EASTERLY...BUT NOT ENTIRLY SURE THIS WILL SURVIVE INTO THE EVENING... ESPECIALLY AS IT PUSHES INTO AIR ALREADY MASSSAGED BY THE RAINFALL DOWNSTREAM TODAY. THE THIRD ELEMENT IS THE NEXT H5 S/W PUSHING EAST OUT OF THE NRN ROCKIES AND PROGD TO TRACK OVR LK SUPR AND NRN WI ON SAT. THE SCENARIO HAS BEEN THAT THE 1ST AND 3RD FEATURES WOULD INTERACT WITH TIME...PRODUCING AN INVERTED SFC TROF OVER THE AREA BY SATURDAY. SURFACE CYCLOGENESIS ASSOCIATED WITH THE DYNAMICS ALONG THE SRN H8 BAROCLINIC ZONE WOULD OCCUR TONIGHT...WITH AN INVERTED TROF DEVELOPING TO THE NW FM THE SFC LOW ASSOCIATED WITH THE ARRIVAL OF THE H5 S/W TO THE NORTH. THIS FIRST BATCH OF PRECIP SHOULD MOSTLY MOVE THROUGH BY EARLY THIS EVENING. SOME ENHANCEMENT OCCURING ON LEADING EDGE OF PRECIP SURGE INTO MIDDLE OF CWA...BUT PROFILERS AND MORNING RAOB DATA SHOW THE LLV JET TURNING WESTERLY TO THE SOUTH WITH LITTLE SUPPORT FOR PROLONGED LIFT THIS FAR NORTH OF THE BAROCLINIC ZONE. WOULD LIKE TO DIMINISH PRECIP TO A SLIGHT CHANCE AFTER MIDNIGHT...THROUGH SATURDAY MORNING AS AREA IS BETWEEN SYSTEMS DURING THIS TIME. AS UPR S/W TO THE NORTH CLIPS THE AREA ON SATURDAY ACCOMPANIED BY INVERTED SFC TROF...LINGERING MOISTURE AND AFTN HEATING SHOULD SUPPORT ENOUGH INSTABILITY TO JUSTIFY THE SHOWERS AND ISOLD STORMS SATURDAY AFTN AND EVENING. THEN HIGH PRESSURE BUILDS IN FOR SUNDAY AND MONDAY...WITH THE NEXT CHANCE FOR RAIN ON LATE MONDAY NIGHT INTO TUESDAY WITH ARRIVAL OF CANADIAN FRONT. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && DAVIS
Hazardous weather outlook, Jul 17, 11:00 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT MON JUL 17 2006 WIZ046-047-051-052-056>060-062>072-180945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1100 AM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER ALL OF SOUTHERN WISCONSIN. THERE ARE SEVERAL THREATS. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. IN ADDITION THERE IS THE POTENTIAL FOR AN ISOLATED TORNADO OR TWO. IT WILL BE HOT AND HUMID TODAY WITH TEMPERATURES RISING INTO THE 90S PRODUCING HEAT INDEX VALUES OF 95 TO 105. PERSONS SENSITIVE TO THE HEAT...OR THOSE WITH HEALTH PROBLEMS SHOULD TAKE PRECAUTIONS TO AVOID HEAT EXHAUSTION OR HEAT STROKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF A LINE FROM REEDSBURG TO MILWAUKEE. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ643>646-665-180945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1100 AM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM TODAY DUE TO GUSTY SOUTHWEST WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A WATERSPOUT CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF NORTH POINT LIGHTHOUSE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY THROUGH SUNDAY. COLLAR
In the hours before
Local storm report, Jul 17, 5:25 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 13 N MONTELLO 43.98N 89.33W
07/17/2006 M0.75 INCH MARQUETTE WI LAW ENFORCEMENT
REPORTED ON COUNTY ROAD Y NEAR THE MARQUETTE/WAUSHARA
COUNTY BORDER.
&&
CORRECTED FOR DISTANCE AND COUNTY.
BORGHOFFSpecial weather statement, Jul 17, 5:30 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 530 PM CDT MON JUL 17 2006 WIZ046-047-051-052-056>060-062>072-172300- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 530 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT... AT 530 PM...SCATTERED STORMS WERE LOCATED FROM NESHKORO TO MANITOWOC. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 30 TO 40 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER CENTRAL WISCONSIN. PORTIONS OF MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES WILL EXPERIENCE SOME KIND OF THUNDERSTORM ACTIVITY BETWEEN 530 PM AND 700 PM. THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS AFTERNOON AND EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE. THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL AFTER SUNSET. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR WITH A SEVERE STORM. KAPELA
Local storm report, Jul 17, 5:38 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL NESHKORO 43.97N 89.21W
07/17/2006 M0.88 INCH MARQUETTE WI PUBLIC
&&
BORGHOFFSpecial weather statement, Jul 17, 6:00 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 PM CDT MON JUL 17 2006 WIZ046-047-051-052-056>060-062>072-172330- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 600 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT... AT 600 PM...SCATTERED STRONG TO SEVERE STORMS WERE LOCATED FROM NEAR BERLIN AND OSHKOSH TO MANITOWOC. THESE STORMS WERE MOVING EAST- SOUTHEAST AT 30 TO 40 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER CENTRAL WISCONSIN. PORTIONS OF GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES WILL EXPERIENCE SOME KIND OF THUNDERSTORM ACTIVITY BETWEEN 600 PM AND 700 PM. THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS AFTERNOON AND EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE. THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL AFTER SUNSET. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR WITH A SEVERE STORM. KAPELA
Local storm report, Jul 17, 6:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 W BERLIN 43.97N 89.01W
07/17/2006 M0.88 INCH GREEN LAKE WI PUBLIC
&&
BORGHOFFSpecial weather statement, Jul 17, 6:34 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 634 PM CDT MON JUL 17 2006 WIZ046-047-051-052-056>060-062>072-180000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 634 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT... AT 630 PM...SCATTERED STRONG TO SEVERE STORMS WERE LOCATED FROM WISCONSIN DELLS TO FOND DU LAC TO MANITOWOC. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 30 TO 40 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER CENTRAL WISCONSIN. PORTIONS OF COLUMBIA...MARQUETTE...GREEN LAKE...DODGE...FOND DU LAC...AND SHEBOYGAN COUNTIES WILL EXPERIENCE SOME THUNDERSTORM ACTIVITY BETWEEN 630 PM AND 730 PM. THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS AFTERNOON AND EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE. THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL SUNSET. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR WITH A SEVERE STORM. KRR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:10 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Ozaukee, Sheboygan, Washington | 35 min |
| Jul 17, 2:23 PM CDT | Special Marine Warning | MKX | 67 min | |
| Jul 17, 4:34 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 71 min |
| Jul 17, 5:26 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.